The estimation of truncation error by tau-estimation revisited

Fraysse, François; Vicente Buendia, Javier de y Valero Sánchez, Eusebio (2011). The estimation of truncation error by tau-estimation revisited. "Journal of Computational Physics", v. 231 (n. 9); pp. 3457-3482. ISSN 0021-9991. https://doi.org/10.1016/j.jcp.2011.09.031.

Descripción

Título: The estimation of truncation error by tau-estimation revisited
Autor/es:
  • Fraysse, François
  • Vicente Buendia, Javier de
  • Valero Sánchez, Eusebio
Tipo de Documento: Artículo
Título de Revista/Publicación: Journal of Computational Physics
Fecha: Mayo 2011
Volumen: 231
Materias:
Palabras Clave Informales: Truncation error; Finite volume solvers; Multigrid; Uncertainty estimator
Escuela: E.T.S.I. Aeronáuticos (UPM) [antigua denominación]
Departamento: Matemática Aplicada y Estadística [hasta 2014]
Licencias Creative Commons: Reconocimiento - Sin obra derivada - No comercial

Texto completo

[img]
Vista Previa
PDF (Document Portable Format) - Se necesita un visor de ficheros PDF, como GSview, Xpdf o Adobe Acrobat Reader
Descargar (6MB) | Vista Previa

Resumen

The aim of this paper was to accurately estimate the local truncation error of partial differential equations, that are numerically solved using a finite difference or finite volume approach on structured and unstructured meshes. In this work, we approximated the local truncation error using the @t-estimation procedure, which aims to compare the residuals on a sequence of grids with different spacing. First, we focused the analysis on one-dimensional scalar linear and non-linear test cases to examine the accuracy of the estimation of the truncation error for both finite difference and finite volume approaches on different grid topologies. Then, we extended the analysis to two-dimensional problems: first on linear and non-linear scalar equations and finally on the Euler equations. We demonstrated that this approach yields a highly accurate estimation of the truncation error if some conditions are fulfilled. These conditions are related to the accuracy of the restriction operators, the choice of the boundary conditions, the distortion of the grids and the magnitude of the iteration error.

Más información

ID de Registro: 12259
Identificador DC: http://oa.upm.es/12259/
Identificador OAI: oai:oa.upm.es:12259
Identificador DOI: 10.1016/j.jcp.2011.09.031
URL Oficial: http://www.sciencedirect.com/science/article/pii/S0021999111006887
Depositado por: Memoria Investigacion
Depositado el: 05 Sep 2012 11:51
Ultima Modificación: 21 Abr 2016 11:30
  • Open Access
  • Open Access
  • Sherpa-Romeo
    Compruebe si la revista anglosajona en la que ha publicado un artículo permite también su publicación en abierto.
  • Dulcinea
    Compruebe si la revista española en la que ha publicado un artículo permite también su publicación en abierto.
  • Recolecta
  • e-ciencia
  • Observatorio I+D+i UPM
  • OpenCourseWare UPM